Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering mania bipolar disorder. Taking epilim and risperidone, has numbness. Is it due to medicines?

my husband was diagnosied with mania bipolar disorder on 26/3/2012 and prescribed to take 200mg epilim (3 tablets - twice daily) with risperidone 2mg (2 tablets- twice daily) They said chemical imbalance in his brain. Earlier with the medication, he felt very sleepy and lethargic. But he swims, walks and also exercise. his appetite is good. His memory is good but he feels like a robot - slow moving. His doctor appointment is on 04/6/2012, the doctor was unable to see him after a month - she was away. Since yesterday, he is feeling like sentation feeling around his right side and feels a little numbness and cannot sleep. He also speaks slowly but his vision is clear and speaks clearly. Can you please help. is the medicine doing this to him? Does he need to stop this medication? or does he need lower dosage? This is his first time he has bipolar, before this he was normal/ Is this medication helps him rightly? He is a very strong person physically and mentally. But he is not that now after this medication/ Please help me. I am afraid if the medication is making him worse as the doctor did not see him after 1 month and she did not say anything but the other doctor just advised me to continue giving him the dosage until his doctor sees him on 4/6/12, thank you
Asked On : Sun, 27 May 2012
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Your husband has been put on the right medication, which he needs to continue regularly. Once his acute symptoms have settled completely, then his dosage can be slightly reduced to a maintainence dose. However, he needs to continue medication for a long time. Please do not stop or alter dosages of the medication without the advise of your doctor.
Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor